Alert archive / Alabama / Frost Advisories in 2018
Frost Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Apr 16, 2018, 2:33 PM CDT for 18 counties in Alabama. It took effect at Apr 17, 2018, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 2:33 PM CDT (19:33 UTC)
- In effect from
- Apr 17, 2018, 2:00 AM CDT
- Expired
- Apr 17, 2018, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WWUS74 KBMX 161933 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 233 PM CDT Mon Apr 16 2018 ...Windy Conditions Through This Evening Across East Central Alabama then Frost Possible across the North and East Portions of Central Alabama... .Tight pressure gradients will result in continued windy conditions across the eastern half of Central Alabama this afternoon through early evening. With clearing skies and winds going light to near calm toward late evening along with cold temperatures, patchy frost will be possible across the north and east portions of Central Alabama during the late night and early morning hours. ALZ017>021-024>029-036>038-170300- /O.NEW.KBMX.FR.Y.0005.180417T0700Z-180417T1400Z/ /O.CON.KBMX.WI.Y.0008.000000T0000Z-180417T0200Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Coosa-Tallapoosa-Chambers- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, and Lafayette 233 PM CDT Mon Apr 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... The National Weather Service in Birmingham has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Tuesday. * TIMING...of the strongest winds will be through 9 pm. Patchy frost will be possible from 2 am through 9 am. * WINDS...will generally be 15 to 25 mph with gusts up to 35 mph through early evening then go to near calm for overnight. * TEMPERATURES...will range between 33 and 37 degrees for lows Tuesday morning. * Impacts...of the strong winds could cause driving difficulties, a few downed small trees or a few downed larger tree limbs. Impacts of the frost could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ALZ011-013>015-170300- /O.NEW.KBMX.FR.Y.0005.180417T0700Z-180417T1400Z/ Marion-Fayette-Winston-Walker- Including the cities of Hamilton, Fayette, Double Springs, and Jasper 233 PM CDT Mon Apr 16 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... The National Weather Service in Birmingham has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Tuesday. * TEMPERATURES...will range between 33 and 37 degrees for lows Tuesday morning. * IMPACTS...of the frost could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ALZ035-041>050-170200- /O.CON.KBMX.WI.Y.0008.000000T0000Z-180417T0200Z/ Chilton-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee- Russell-Pike-Barbour- Including the cities of Clanton, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 233 PM CDT Mon Apr 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...of the strongest winds will be through 9 pm. * WINDS...will generally be 15 to 25 mph with gusts up to 35 mph. * IMPACTS...of the strong winds could cause driving difficulties, a few downed small trees or a few downed larger tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 08
2 follow-up statements
773 WWUS74 KBMX 170121 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 821 PM CDT Mon Apr 16 2018 ALZ017>021-024>029-036>038-170930- /O.CAN.KBMX.WI.Y.0008.000000T0000Z-180417T0200Z/ /O.CON.KBMX.FR.Y.0005.180417T0700Z-180417T1400Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Coosa-Tallapoosa-Chambers- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, and Lafayette 821 PM CDT Mon Apr 16 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Birmingham has cancelled the Wind Advisory. * TEMPERATURES...will range between 33 and 37 degrees for lows Tuesday morning. * Impacts...frost could result in damaging sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged if left uncovered. && $$ ALZ035-041>050-170230- /O.CAN.KBMX.WI.Y.0008.000000T0000Z-180417T0200Z/ Chilton-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee- Russell-Pike-Barbour- Including the cities of Clanton, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 821 PM CDT Mon Apr 16 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Birmingham has cancelled the Wind Advisory. The winds have diminished quickly since sunset. $$ ALZ011-013>015-170930- /O.CON.KBMX.FR.Y.0005.180417T0700Z-180417T1400Z/ Marion-Fayette-Winston-Walker- Including the cities of Hamilton, Fayette, Double Springs, and Jasper 821 PM CDT Mon Apr 16 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * TEMPERATURES...will range between 33 and 37 degrees for lows Tuesday morning. * IMPACTS...of the frost could result in damaging sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged if left uncovered. && $$
498 WWUS74 KBMX 170248 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 948 PM CDT Mon Apr 16 2018 ALZ011-013>015-017>021-024>029-036>038-171400- /O.CON.KBMX.FR.Y.0005.180417T0700Z-180417T1400Z/ Marion-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers- Including the cities of Hamilton, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, and Lafayette 948 PM CDT Mon Apr 16 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * TEMPERATURES...will range between 33 and 37 degrees for lows Tuesday morning. * IMPACTS...of the frost could result in damaging sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 16, 1:01 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 16, 1:01 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 101 PM CDT Mon Apr 16 2018 .UPDATE... For 18Z Aviation. && .SHORT TERM... Today and Tonight. The upper level low and trough move away from the area today, pulling moisture to the northeast this morning, and allowing skies to clear quickly. Surface high pressure drops into the northwestern Gulf of Mexico, leaving Central Alabama under westerly low level flow. Winds will be gusty at times today, particularly this afternoon as the pressure gradient remains tight. Highs will be in the mid 50s north to lower 60s south. Tonight, high pressure slides across the northern Gulf coast, and winds across much of the area become calm. Temperatures across the north will fall into the mid 30s, but being further removed from the surface high, light winds are possible in that area. For now, will hold off on mentioning frost. Across the I-20 corridor southward, lows will be in the low 40s. 14 .LONG TERM... Tuesday through Sunday. A large upper-level trough over the eastern CONUS will continue moving eastward with height rises overspreading our area on Tuesday. Southwesterly low-level flow will lead to a substantial warming trend with highs in the 70s. This flow pattern will continue on Wednesday as a shortwave moves toward the Great Lakes, and temperatures should reach the lower 80s for many locations. A moisture-starve front approaching from the northwest on Wednesday night could lead to some minor shower activity, and POPs are currently being held at 20 percent. The passage of a cold front will bring a cooler airmass into the region for Thursday and Friday along with dry conditions. A closed upper low in the southwestern CONUS is expected to move eastward through the weekend, and rain chances should increase on Sunday. Currently this system appears too suppressed for any type of severe weather threat. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR forecast is expected for the next 24 hours. Upper trough continues eastward across Eastern Conus, and low stratus are eroding across Central Alabama in response. Gusty northwest winds will continue this afternoon as surface pressure gradients remain up. Winds should become much lighter tonight as a surface ridge builds over the Gulf Coast States. 08 && .FIRE WEATHER... Temperatures rebound today, as high pressure slides southward from the Plains into the northwestern Gulf of Mexico. Clouds will clear early this morning, with breezy westerly winds through out the day. Do not expect fog development tonight given the drier low level conditions. Low relative humidity values today and Tuesday remain above critical values. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 37 74 51 78 51 / 0 0 0 10 20 Anniston 38 74 51 80 53 / 0 0 0 10 20 Birmingham 41 75 55 80 54 / 0 0 0 10 20 Tuscaloosa 41 77 54 80 54 / 0 0 0 10 20 Calera 42 74 54 79 55 / 0 0 0 10 20 Auburn 41 73 52 79 59 / 0 0 0 10 10 Montgomery 43 77 53 82 61 / 0 0 0 10 10 Troy 41 76 53 82 60 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 9 PM CDT this evening for the following counties: Autauga...Barbour...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Elmore...Etowah...Jefferson...Lee...Lowndes...Macon... Montgomery...Pike...Randolph...Russell...Shelby...St. Clair... Talladega...Tallapoosa. && 14/87/08
Hazardous weather outlook, Apr 16, 4:55 AM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 455 AM CDT Mon Apr 16 2018 ALZ011>015-017>050-171300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 455 AM CDT Mon Apr 16 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Due to heavy rainfall across the area over the weekend, minor river flooding is expected on the Tombigbee, Cahaba, and Black Warrior River basins. Please refer to river flood statements for the latest information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Due to heavy rainfall over the weekend, minor river flooding is expected through as late as early Thursday for portions of the Tombigbee and Black Warrior River basins. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:59 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 11 hr |
| Apr 16, 9:19 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more | 11 hr |
Nearby
Frost Advisories in Alabama, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.